Sigma-convergence of semilinear stochastic wave equations



We address the homogenization of a semilinear hyperbolic stochastic partial differential equation with highly oscillating coefficients, in the context of ergodic algebras with mean value. To achieve our goal, we use a suitable variant of the sigma-convergence concept that takes into account both the random and deterministic behaviours of the phenomenon modelled by the underlying problem. We also provide an appropriate scheme for the approximation of the effective coefficients. To illustrate our approach, we work out some concrete problems such as the periodic homogenization problem, the almost periodic and the asymptotically almost periodic ones.


Semilinear stochastic wave equation Homogenization Algebras with mean value Sigma-convergence 

Mathematics Subject Classification

35B40 60H15 46J10 


  1. 1.
    Abdulle, A.: On a priori error analysis of fully discrete heterogeneous multiscale FEM. Multiscale Model. Simul. 4, 447–459 (2005)MathSciNetCrossRefMATHGoogle Scholar
  2. 2.
    Bensoussan, A.: Some existence results for stochastic partial differential equations. In: Partial Differential Equations and Applications (Trento 1990), Pitman Research Notes in Mathematics Series, vol. 268, pp. 37–53. Longman Scientific and Technical, Harlow (1992)Google Scholar
  3. 3.
    Bensoussan, A.: Stochastic Navier–Stokes equations. Acta Appl. Math. 38, 267–304 (1995)MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Besicovitch, A.S.: Almost Periodic Functions. Dover Publications, Cambridge (1954)MATHGoogle Scholar
  5. 5.
    Bohr, H.: Almost Periodic Functions. Chelsea, New York (1947)MATHGoogle Scholar
  6. 6.
    Bourgeat, A., Mikelić, A., Wright, S.: Stochastic two-scale convergence in the mean and applications. J. Reine Angew. Math. 456, 19–51 (1994)MathSciNetMATHGoogle Scholar
  7. 7.
    Bourgeat, A., Piatnitski, A.L.: Approximations of effective coefficients in stochastic homogenization. Ann. Inst. Henri Poincaré Probab. Stat. 40, 153–165 (2004)MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Casado Diaz, J., Gayte, I.: The two-scale convergence method applied to generalized Besicovitch spaces. Proc. R. Soc. Lond. A 458, 2925–2946 (2002)MathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    Chow, P.L.: Stochastic Partial Differential Equations. Chapman and Hall, CRC Press, Taylor & Francis Group, Boca Raton (2014)Google Scholar
  10. 10.
    Da Prato, G., Zabczyk, J.: Stochastic Equations in Infinite Dimensions. Cambridge University Press, Cambridge (1992)CrossRefMATHGoogle Scholar
  11. 11.
    Dalang, R.C.: The stochastic wave equation. In: A Minicourse on Stochastic Partial Differential Equations. Lecture Notes in Mathematics, vol. 1962, pp. 39–71. Springer, Berlin (2009)Google Scholar
  12. 12.
    Flandoli, F., Gatarek, D.: Martingale and stationary solutions for stochastic Navier–Stokes equations. Probab. Theory Relat. Fields 102, 367–391 (1995)MathSciNetCrossRefMATHGoogle Scholar
  13. 13.
    Fu, H., Wan, L., Liu, J.: Strong convergence in averaging principle for stochastic hyperbolic-parabolic equations with two times-scales. Stoch. Process. Appl. 125(8), 3255–3279 (2015)MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    Fu, H., Wan, L.: Strong convergence rate in averaging principle for stochastic hyperbolic-parabolic equations with two time-scales. ArxivGoogle Scholar
  15. 15.
    Gonzalez, O., Maddocks, J.H.: Extracting parameters for base-pair level models of DNA from molecular dynamics simulations. J. Theor. Chem. Acc. 106, 76–82 (2001)CrossRefGoogle Scholar
  16. 16.
    Ichihara, N.: Homogenization problem for partial differential equations of Zakai type. Stoch. Stoch. Rep. 76, 243–266 (2004)MathSciNetCrossRefMATHGoogle Scholar
  17. 17.
    Ichihara, N.: Homogenization for stochastic partial differential equations derived from nonlinear filterings with feedback. J. Math. Soc. Jpn. 57, 593–603 (2005)MathSciNetCrossRefMATHGoogle Scholar
  18. 18.
    Jacobs, K.: Measure and Integral. Academic Press, Cambridge (1978)MATHGoogle Scholar
  19. 19.
    Jäger, W., Woukeng, J.L.: Homogenization of Richards’ equation in multiscale porous media (preprint) Google Scholar
  20. 20.
    Jiang, Y., Wang, W., Feng, Z.: Spatial homogenization of stochastic wave equations with large interaction. Can. Math. Bull. 59(3), 542–552 (2016)MathSciNetCrossRefMATHGoogle Scholar
  21. 21.
    Jikov, V.V., Kozlov, S.M., Oleinik, O.A.: Homogenization of Differential Operators and Integral Functionals. Springer, Berlin (1994)CrossRefMATHGoogle Scholar
  22. 22.
    Krylov, N.V., Rozovskii, B.L.: Stochastic evolution equations. J. Sov. Math. 14, 1233–1277 (1981)CrossRefMATHGoogle Scholar
  23. 23.
    Mohammed, M., Sango, M.: Homogenization of linear hyperbolic stochastic partial differential equation with rapidly oscillating coefficients: the two-scale convergence method. Asymptot. Anal. 91, 341–371 (2015)MathSciNetMATHGoogle Scholar
  24. 24.
    Mohammed, M., Sango, M.: A Tartar approach to periodic homogenization of linear hyperbolic stochastic partial differential equation. Int. J. Mod. Phys. B 30, 1640020 (2016). (9 pages) MathSciNetCrossRefMATHGoogle Scholar
  25. 25.
    Mohammed, M., Sango, M.: Homogenization of Neumann problem for hyperbolic stochastic partial differential equations in perforated domains. Asymptot. Anal. 97, 301–327 (2016)MathSciNetCrossRefMATHGoogle Scholar
  26. 26.
    Nguetseng, G.: Homogenization structures and applications I. Z. Anal. Anwend. 22, 73–107 (2003)MathSciNetCrossRefMATHGoogle Scholar
  27. 27.
    Nguetseng, G., Sango, M., Woukeng, J.L.: Reiterated ergodic algebras and applications. Commun. Math. Phys. 300, 835–876 (2010)MathSciNetCrossRefMATHGoogle Scholar
  28. 28.
    Nguetseng, G., Woukeng, J.L.: Deterministic homogenization of parabolic monotone operators with time dependent coefficients. Electron. J. Differ. Equ. 2004, 1–23 (2004)MathSciNetMATHGoogle Scholar
  29. 29.
    Razafimandimby, P., Sango, M., Woukeng, J.L.: Homogenization of a stochastic nonlinear reaction-diffusion equation with a large reaction term: the almost periodic framework. J. Math. Anal. Appl. 394, 186–212 (2012)Google Scholar
  30. 30.
    Razafimandimby, P., Woukeng, J.L.: Homogenization of nonlinear stochastic partial differential equations in a general ergodic environment. Stoch. Anal. Appl. 31, 755–784 (2013)Google Scholar
  31. 31.
    Sango, M.: Splitting-up scheme for nonlinear stochastic hyperbolic equations. Forum Math. 25, 931–965 (2013)MathSciNetMATHGoogle Scholar
  32. 32.
    Sango, M., Svanstedt, N., Woukeng, J.L.: Generalized Besicovitch spaces and application to deterministic homogenization. Nonlinear Anal. TMA 74, 351–379 (2011)MathSciNetCrossRefMATHGoogle Scholar
  33. 33.
    Sango, M., Woukeng, J.L.: Stochastic \(\Sigma \)-convergence and applications. Dyn. PDE 8, 261–310 (2011)MathSciNetMATHGoogle Scholar
  34. 34.
    Wang, W., Cao, D., Duan, J.: Effective macroscopic dynamics of stochastic partial differential equations in perforated domains. SIAM J. Math. Anal. 38, 1508–1527 (2007)MathSciNetCrossRefMATHGoogle Scholar
  35. 35.
    Wang, W., Duan, J.: Homogenized dynamics of stochastic partial differential equations with dynamical boundary conditions. Commun. Math. Phys. 275, 163–186 (2007)MathSciNetCrossRefMATHGoogle Scholar
  36. 36.
    Weinan, E., Engquist, B.: The heterogeneous multiscale methods. Commun. Math. Sci. 1, 87–132 (2003)MathSciNetCrossRefMATHGoogle Scholar
  37. 37.
    Woukeng, J.L.: Introverted algebras with mean value and applications. Nonlinear Anal. 99, 190–215 (2014)MathSciNetCrossRefMATHGoogle Scholar
  38. 38.
    Woukeng, J.L.: Homogenization in algebras with mean value. Banach J. Math. Anal. 9, 142–182 (2015)MathSciNetCrossRefMATHGoogle Scholar
  39. 39.
    Zhikov, V.V., Krivenko, E.V.: Homogenization of singularly perturbed elliptic operators. Matem. Zametki 33, 571–582 (1983). (English transl. Math. Notes 33, 294–300 (1983)) MATHGoogle Scholar
  40. 40.
    Zhdanok, A.I.: Gamma-compactification of measurable spaces. Sib. Math. J. 44, 463–476 (2003)MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2017

Authors and Affiliations

  1. 1.Department of Mathematics and Computer ScienceUniversity of DschangDschangCameroon
  2. 2.Interdisciplinary Center for Scientific Computing (IWR)University of HeidelbergHeidelbergGermany

Personalised recommendations